Alert archive / Kentucky / Flash Flood Warnings in 2006

Flash Flood Warning 55, NWS Paducah, KY

September 12, 2006Henderson County, Kentucky

NWS Paducah, KY issued this flash flood warning at Sep 12, 2006, 3:06 PM CDT for Henderson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 2006, 3:06 PM CDT (20:06 UTC)
Expired
Sep 12, 2006, 6:00 PM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Henderson County, KY

The radar

The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:14 AM CDT, 11 hours 52 minutes earlier.

Area forecast discussion, Sep 12, 3:14 AM CDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
314 AM CDT TUE SEP 12 2006

.DISCUSSION...
FORECAST FOCUS IN THE SHORT TERM WILL BE CENTERED ON THE POSITION
AND INTENSITY OF THE UPPER LOW CURRENTLY OVER SOUTHERN MN AT THE
MOMENT. LATEST GOES SOUNDER WATER VAPOR IMAGERY IS SUGGESTING SOME
DEEPENING/SLOWING OF THE CLOSED CYCLONIC CIRCULATION. THIS LOW IS
PROGGED TO MOVE INTO CENTRAL IA BY 1 PM THIS AFTERNOON AS DEPICTED
BY THE UKMET/GFS...AND MANUALLY EXTRAPOLATED BACKWARD FROM THE
00Z WED ECMWF. THE MAIN INFLUENCE DURING THIS TIME FRAME WILL BE
AN INCREASE IN DIVERGENCE ALOFT/ATTENDANT MOISTURE CONVERGENCE
NEAR THE SURFACE AHEAD OF THE FRONT...MAXIMIZING LIFT OF THE 1.8
INCH PW INTEGRATED DEEP LAYER MOISTURE IN BETWEEN...ACROSS THE
WFO PAH FORECAST AREA.

THE 03Z/06Z 40KM RUC AND 00Z 40KM GFS NUMERICAL GUIDANCE SEEM TO
HAVE A GOOD HANDLE ON THE CONVECTION THROUGH 18Z...AND WERE LEANED
ON MORE HEAVILY THAN THE NAM. CURRENT CONVECTION IS VERY SHARPLY
IN LINE WITH 06Z RUC GUIDANCE. ALL OF THE MODEL GUIDANCE PICK UP
ON THE WEAK CIRCULATION OVER SWRN KS/NWRN OK THIS AM. THE MAIN
CONTRIBUTION OF THIS FEATURE WILL BE TO HELP SHARPEN THE TROUGH
OVER MO...AS THE UPPER LOW SWINGS FROM IA INTO IL LATER TODAY.
THIS SHOULD SHARPEN THE SHEAR AND WIND FIELDS IN THE VICINITY OF
THE SURFACE COLD FRONT. THE INITIAL SPC DAY ONE SEVERE WEATHER
OUTLOOK HAS EXPANDED THE SLIGHT RISK COVERAGE AREA OVER THE ENTIRE
WFO PAH FORECAST AREA TODAY...SOMEWHAT ENLARGED FROM PREVIOUS
OUTLOOKS. WHERE SOME CLOUD BREAKS OCCUR NEAR THE FRONT...SOME
DAMAGING WINDS MAY BE POSSIBLE AS PARCELS DESCEND TO THE SURFACE.

AT THIS TIME...MY INITIAL AREA OF CONCERN WITH RESPECT TO DAMAGING
WIND POTENTIAL STRETCHES FROM PERRYVILLE AND DEXTER MO...EWD TO
WAYNE CITY AND PADUCAH KY DURING THE LATE MORNING AND EARLY
AFTERNOON HOURS WHEN INSOLATION IS MAXIMIZED AHEAD OF THE COLD
FRONT. BEFORE AND AFTER THAT TIME...HEAVY RAIN SHOULD BE THE
PRIMARY WEATHER CONCERN ACROSS WFO PAH FORECAST AREA FOR TODAY. AS THE
MAIN LOW MOVES ACROSS IL/WRN IN...WITH THE TROUGH ARCING BACK INTO
ERN AR...A DECREASING TREND FOR THUNDERSTORMS SHOULD EXIST INTO
THE EVENING AS LOW/MID LEVEL LAPSE RATES BECOME MARGINAL...AS THE
LOW/TROUGH BEGINS TO FILL SLIGHTLY.

AT THIS TIME...ANTICIPATE AVERAGE QPF VALUES BETWEEN 0.6 AND 0.9
OF AN INCH TODAY IN THE ZONE OF HEAVIEST RAINFALL...MAINLY OVER
SERN IL/SWRN IN AND WESTERN KY. I DO NOT PLAN ON ISSUING ANY FLASH
FLOOD/FLOOD WATCH FOR THIS CONVECTIVE ACTIVITY TODAY.

ANY SIGNIFICANT CONVECTION SHOULD LEAVE THE EASTERN 1/4 OF THE WFO
PAH FORECAST AREA BY 03Z WED...WITH ONLY LIGHT PRECIPITATION
AMOUNTS EXPECTED THROUGH THE EARLY DAYLIGHT HOURS ON WEDNESDAY.

AFTER THAT TIME...AND SLIGHTLY COOLER CONDITIONS SHOULD PREVAIL
FOR THE REMAINDER OF THE WORK WEEK.

WITH THE EXCEPTION OF THE DIMINISHED DIURNAL TEMPERATURE TRACES
DUE TO CLOUDS AND RAIN TODAY THROUGH EARLY WEDNESDAY...I TWEAKED
MAX/MIN TEMPERATURES SLIGHTLY ABOVE GFS GUIDANCE
NUMBERS...ACCOUNTING FOR THE SLIGHT COOL BIAS.

THE NEXT SYSTEM...SLATED FOR NEXT SUNDAY/MONDAY...LOOKS A LITTLE
MORE POTENT. I ANTICIPATE SOME SEVERE WEATHER POTENTIAL WITH THE
NEXT SYSTEM ALSO.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

SMITH
Hazardous weather outlook, Sep 12, 12:31 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1231 PM CDT TUE SEP 12 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131745-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1231 PM CDT TUE SEP 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL
CREATE THE POSSIBILITY OF FLASH FLOODING THIS AFTERNOON AND EARLY
TONIGHT OVER MUCH OF WESTERN KENTUCKY AND ALL OF SOUTHWEST
INDIANA. THE GREATEST RISK OF FLOODING WILL BE EAST OF A LINE
EXTENDING FROM NEAR BENTON KENTUCKY TO MOUNT CARMEL ILLINOIS.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE STORMS THIS
AFTERNOON AND EVENING OVER MOST OF THE QUAD STATE REGION. THE MAIN
HAZARD EXPECTED WOULD BE DAMAGING WIND GUSTS AND HAIL UP TO PENNY
SIZED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EARLY
TONIGHT.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 10:53 AM CDTFlash Flood WatchPAHCaldwell, Crittenden, Daviess, Henderson, Hopkins, Livingston and 5 more13 hr
Sep 12, 5:58 PM CDTFlash Flood WarningPAHHenderson3 hr

Nearby

Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.